MAUDE Adverse Event Report: CORDIS CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51009004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Death
Event or Problem Description
As reported, after placing a smart radianz (unknown size), post-dilation was performed using a 9x40 saberx radianz percutaneous transluminal angioplasty (pta) balloon.There was no issue or malfunction with the smart stent that was implanted.With a rated burst pressure (rbp) of 10 atm, the trainee doctor mistakenly applied 20 atm.The balloon ruptured and the vessel also ruptured.The blood pressure dropped.A non-cordis covered stent was placed for hemostasis.However, the patient died the next day.The patient was undergoing a trans-radial intervention (tri) of the iliac artery.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu.The device prepped normally, maintaining negative pressure.The lesion was minimally calcified.The vessel tortuosity was moderate.The percentage of stenosis was 90%.The catheter was never in an acute bend.The balloon catheter did not kink while being used.The contrast to saline ratio was 50:50.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, after placing a smart radianz (unknown size), post-dilation was performed using a 9x40 saberx radianz percutaneous transluminal angioplasty (pta) balloon.There was no issue or malfunction with the smart stent that was implanted.With a rated burst pressure (rbp) of 10 atm, the trainee doctor mistakenly applied 20 atm.The balloon ruptured and the vessel also ruptured.The blood pressure dropped.A non-cordis covered stent was placed for hemostasis.However, the patient died the next day.The patient was undergoing a trans-radial intervention (tri) of the iliac artery.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu.The device prepped normally, maintaining negative pressure.The lesion was minimally calcified.The vessel tortuosity was moderate.The percentage of stenosis was 90%.The catheter was never in an acute bend and did not kink while being used.The contrast to saline ratio was 50:50.The device was returned for evaluation.A non-sterile ¿saberx radianz 9mm4cm 190¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked for evaluation.A thorough inspection revealed an axial burst on the balloon.No other notable issues were observed.A functional test was then performed.An inflator/deflator device was attached to the inflation port, and a balloon inflation test was conducted by applying positive pressure to reach the rated burst pressure.However, inflation pressure could not be maintained due to the burst condition observed on the balloon.Inspection of the balloon using a vision system revealed a rupture on the surface at the location of the water leak.The balloon surface showed evidence of rupture with elongations and secondary scratch marks near the damaged border.This type of damage is typically associated with interaction between the material and a sharp object, or with mechanical damage.It is highly likely that the same factors responsible for the observed scratch marks and elongations on the surface contributed to the rupture found on the received device.The evidence suggests that the material near the damaged area was compromised by contact with a sharp external object.The reported event of ¿balloon burst above rbp¿ was confirmed, as the returned device exhibited an axial rupture of the balloon material.The reported ¿arterial rupture¿ and ¿death¿ cannot be independently verified; however, both are recognized adverse events associated with peripheral angioplasty procedures and are listed as potential risks in the instructions for use (ifu).Device evaluation demonstrated balloon rupture with elongations and secondary scratch marks consistent with mechanical overload and surface compromise, findings that align with the reported application of inflation pressures exceeding the rated burst pressure (rbp).The device was appropriately stored, prepared, and handled according to the ifu, and no evidence of manufacturing or material defect was identified.Therefore, the balloon rupture and subsequent adverse clinical outcome are most likely attributable to operator error, specifically inflation beyond the device¿s rbp, rather than a product-related quality issue.According to the instructions for use which are not intended to mitigate risk, ¿do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.When an acceptable position has been obtained, inflate the balloon to achieve the desired dilatation.Caution: do not exceed the rated burst pressure.Higher pressures may damage the balloon or catheter or overdistend the selected artery.Warning: inflation at a high rate may damage the balloon.¿ according to the safety information of the instructions for use, ¿potential complications include but are not limited to: abrupt vessel closure, additional intervention, acute myocardial infarction, allergic reaction (device, contrast medium and medications), amputation, arrhythmias, arteriovenous fistula, bradycardia, death, embolism, hematoma at puncture site, hemorrhage, hypotension / hypertension, inflammation/ infection/ sepsis, ischemia, necrosis, neurological events , including peripheral nerve injury, transient ischemic attack and/ or stroke, organ failure (single, multiple), pain, paralysis, potential for balloon burst and potential complications (rated burst pressure), potential for separation and potential complications (integrity to be checked before and after use), procedural complications: bleeding, hypotension, access site complications, pseudoaneurysm, renal failure, restenosis of the dilated vessel, thrombosis, vascular complications (e.G.Intimal tear, dissection, pseudoaneurysm, perforation, rupture, spasm, occlusion).¿ the available information and product analysis do not indicate that the reported event was related to device design or manufacturing.Therefore, no corrective or preventive actions are warranted at this time.
 
Event or Problem Description

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key22610717
Report Number3007635982-2025-00164
Device Sequence Number5384898
Product Code LIT
UDI-Device Identifier20705032086766
UDI-Public(01)20705032086766(17)251231(10)82271726
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date12/31/2025
Device Catalogue NumberR51009004L
Device Lot Number82271726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRITETIP RADIANZ.
Outcome Attributed to Adverse Event Death; Life Threatening; Other;
Patient Age70 YR
Patient SexMale